Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 28, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Jul 8, 2000, 7:15 PM CDT for Burnett County, Wisconsin. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- Jul 8, 2000, 8:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Burnett County, WI
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 4:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3971 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 17.7
The text
As transmitted, in the capitals the NWS used until 2016.
975 WUUS53 KDLH 090015 SVRDLH WIC013-090115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 715 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BURNETT COUNTY IN WISCONSIN * UNTIL 815 PM CDT * AT 715 PM CDT SKYWARN SPOTTERS REPORTED SEVERE THUNDERSTORMS WITH LARGE HAIL 4 MILES NORTH OF ALPHA...OR ABOUT 21 MILES SOUTHEAST OF HINCKLEY...AND NEAR COOMER OR 37 MILES SOUTHEAST OF HINCKLEY...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... HERTEL THROUGH 725 PM CDT ALPHA AROUND 725 PM CDT SIREN AROUND 725 PM CDT COOMER THROUGH 730 PM CDT FALUN AROUND 730 PM CDT TRADE LAKE AROUND 745 PM CDT FOUR CORNERS AROUND 750 PM CDT THIS SEVERE THUNDERSTORM WARNING REPLACES THE TORNADO WARNING THAT WAS IN EFFECT. HAIL TO GOLFBALL SIZE AND DAMAGING WIND KNOCKING DOWN TREES HAVE BEEN REPORTED WITH THESE STORMS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ & MELDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:00 PM CDT, 5 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 2:00 PM CDT, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
200 PM CDT SAT JUL 8 2000
SEVERE WEATHER IS THE MAIN FOCUS FOR TONIGHT.
THINGS ARE COMING TOGETHER FOR A FAIRLY WIDESPREAD SEVERE WEATHER
EVENT ACROSS THE AREA. SPC MODERATE RISK AREA RUNS FROM WALKER TO
DLH TO RHI. AGREE THAT THIS AREA LOOKS FAVORABLE FOR WIDESPREAD
SEVERE. ISOLATED STORM NOW FIRING IN THE WARM SECTOR MAY NOT BE ABLE
TO GET GOING RIGHT AWAY...BUT MOISTURE CONVERGENCE AND MOISTURE
POOLING IN THE VICINITY OF THE WARM FRONT SHOULD ENSURE A BUSY
NIGHT. LONG-LIVED SUPERCELLS REMAIN A DISTINCT POSSIBILITY.
WILL GO WITH THE ETA...WHICH INITIALIZED THE BEST THIS MORNING.
ETA/MESO APPEAR TO HAVE A FAIR HANDLE ON THE AREA OF CONVECTION. ETA
FORECASTS A SURGE OF HIGH PW AIR (1.88 INCH) TO LIFT NORTHWARD WITH
THE FRONT THIS EVENING AS LLJ INCREASES IN THE VICINITY OF THE FRONT.
LIFT FROM RIGHT ENTRANCE OF UPPER LEVEL JET AND WEAK PVA SHOULD ALSO
PROVIDE NECESSARY LIFT FOR SEVERE WEATHER OUTBREAK. THE AIR SOUTH OF
THE FRONT IS EXTREMELY UNSTABLE...WITH LI OF -12C ON MSAS AND
WEAKENING CAP.
WILL CARRY THE SEVERE WORDING INTO THE EVENING AND ELABORATE ON MAIN
THREATS. NEXT PROBLEM IS FLASH FLOODING POTENTIAL. STILL SOME
QUESTION AS TO WHETHER BRD AREA WILL RECEIVE SUBSTANTIAL RAIN
TONIGHT. AREAS JUST NORTH OF THERE REMAIN SATURATED FROM NEARLY 4
INCHES OF RAIN LAST NIGHT...AND WITH LOW FFG VALUES...DECIDED TO
CARRY IT THIS FAR WEST. MUCH OF NW WISCONSIN HAS A PRETTY SERIOUS
THREAT OF FLOODING. MANY AREAS RECEIVED HEAVY RAIN LAST NIGHT AND THIS
MORNING WITH SOME MINOR FLOODING ALREADY FROM THE PREVIOUS EVENT.
WILL ALSO ISSUE A FLASH FLOOD WATCH FOR MUCH OF THIS AREA.
THINGS IMPROVE AFTER TONIGHT...WITH DRY NORTHEASTERLY FLOW
PREVAILING. MAINLY PARTLY TO MOSTLY SUNNY SKIES.
ETA SURFACE TEMP FORECASTS APPEAR REASONABLE...AND HAVE FAVORED OVER
FWC/MAV TEMPS.
.DLH...FLASH FLOOD WATCH MN ZONES 33>36 AND 38...WI ZONES 3...4
AND 6>9 TONIGHT.
DAPThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:40 PM CDT | Flash Flood Warning | DLH | Burnett | 110 min |
| Jul 8, 9:00 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 60 min |
| Jul 8, 9:34 PM CDT | Flash Flood Warning | DLH | Burnett, Sawyer, Washburn | 3 hr |
| Jul 8, 9:40 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 65 min |
| Jul 8, 10:53 PM CDT | Severe Thunderstorm Warning | DLH | Bayfield, Douglas | 67 min |
| Jul 8, 11:45 PM CDT | Severe Thunderstorm Warning | DLH | Burnett | 60 min |
| Jul 9, 12:30 AM CDT | Flash Flood Warning | DLH | Burnett, Sawyer, Washburn | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.